MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Only the main coil and the pouch were returned for the analysis.Visual inspection revealed the main coil was stretched, detached and bent at the coil arm section.No more damages were observed.The functional inspection could not be performed due only the main coil being returned for the analysis.Dimensional inspection revealed that the zap tip od (outer diameter) and primary coil od were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that the coil could not advance out of the imaging catheter.The target lesion was located in the abdominal aorta.A 12mm x 40cm interlock-35 coil was selected for use.The imaging catheter was connected with high pressure saline and was flushed intermittently before introduction of the coil.During the procedure, it was noted that the coil could not advance out of the 5f cordis catheter.When advance for the second time, it got detached inside the catheter.The procedure was completed with another of same device.No complications were reported, and patient was stable post procedure.However, device analysis revealed that the main coil detached at the coil arm section.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18268888
Report Number2124215-2023-66439
Device Sequence Number14454727
Product Code KRD
UDI-Device Identifier08714729792970
UDI-Public08714729792970
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0030422048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Initial Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMAGING CATHETER - 5F CORDIS CATHETER.
Patient Age46 YR
Patient SexFemale
Patient Weight60 KG